Alert archive / Idaho / Red Flag Warnings in 2015

Red Flag Warning 13, NWS Boise, ID

August 16, 201512 counties in Idaho

NWS Boise, ID issued this red flag warning at Aug 16, 2015, 2:42 PM MDT for 12 counties in Idaho. It took effect at Aug 17, 2015, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2015, 2:42 PM MDT (20:42 UTC)
In effect from
Aug 17, 2015, 12:00 PM MDT
Expired
Aug 17, 2015, 9:00 PM MDT
In force
9 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Boise County, ID, Camas County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Lincoln County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 62 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2015-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2015-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2949 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WWUS85 KBOI 162042 CCA
RFWBOI

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BOISE ID
242 PM MDT SUN AUG 16 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM...
OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM AND SOUTHERN
HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...423...424 AND
426...

.A DRY COLD FRONT WILL BRING 15 TO 25 MPH WINDS FROM THE
NORTHWEST WITH GUSTS UP TO 35 MPH TO THE SOUTHWEST IDAHO BLM
DISTRICTS. THE WINDS WILL BE THE STRONGEST ACROSS FIRE ZONES 424
AND 426 MONDAY AFTERNOON AND EARLY EVENING.

IDZ420-423-424-426-170445-
/O.UPG.KBOI.FW.A.0008.150817T1800Z-150818T0300Z/
/O.NEW.KBOI.FW.W.0013.150817T1800Z-150818T0300Z/
TREASURE VALLEY BLM-OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-
SOUTHERN HIGHLANDS-
242 PM MDT SUN AUG 16 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM...
OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM AND SOUTHERN
HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...423...424 AND
426...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS OF 25 TO 35 MPH
  MONDAY AFTERNOON.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


W
3 follow-up statements
062 
WWUS85 KBOI 170235
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
835 PM MDT SUN AUG 16 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM...
OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM AND SOUTHERN
HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...423...424 AND
426...

.A DRY COLD FRONT WILL BRING 15 TO 25 MPH WINDS FROM THE
NORTHWEST WITH GUSTS UP TO 30 MPH TO THE SOUTHWEST IDAHO BLM
DISTRICTS. THE WINDS WILL BE THE STRONGEST ACROSS FIRE ZONES 424
AND 426 MONDAY AFTERNOON AND EARLY EVENING.

IDZ420-423-424-426-171800-
/O.CON.KBOI.FW.W.0013.150817T1800Z-150818T0300Z/
TREASURE VALLEY BLM-OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-
SOUTHERN HIGHLANDS-
835 PM MDT SUN AUG 16 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE
VALLEY BLM...OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM AND
SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...423... 424
AND 426...

* WINDS...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH
  MONDAY AFTERNOON.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


W
248 
WWUS85 KBOI 171400
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
800 AM MDT MON AUG 17 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM...
 OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM...SOUTHERN
HIGHLANDS AND SOUTHERN BOISE NF...WHICH ARE FIRE WEATHER ZONES
420...423...424...426 AND 421...

.A DRY COLD FRONT WILL BRING 15 TO 25 MPH WINDS FROM THE
NORTHWEST WITH GUSTS UP TO 35 MPH TO THE SOUTHWEST IDAHO BLM
DISTRICTS AND SOUTHERN BOISE NF. THE WINDS WILL BE THE STRONGEST
ACROSS FIRE ZONES 424 AND 426 MONDAY AFTERNOON AND EARLY EVENING.

IDZ421-180300-
/O.EXA.KBOI.FW.W.0013.150817T1800Z-150818T0300Z/
SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST-
800 AM MDT MON AUG 17 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR SOUTHERN
BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH IS
FIRE WEATHER ZONE 421...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* WINDS...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH 
  MONDAY AFTERNOON. 

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

IDZ420-423-424-426-180300-
/O.CON.KBOI.FW.W.0013.150817T1800Z-150818T0300Z/
TREASURE VALLEY BLM-OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-
SOUTHERN HIGHLANDS-
800 AM MDT MON AUG 17 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR
TREASURE VALLEY BLM...OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM
AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...423...
424 AND 426...

* WINDS...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH 
  MONDAY AFTERNOON. 

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


W
150 
WWUS85 KBOI 180240
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
840 PM MDT MON AUG 17 2015

IDZ420-421-423-424-426-180345-
/O.EXP.KBOI.FW.W.0013.000000T0000Z-150818T0300Z/
TREASURE VALLEY BLM-
SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST-
OWYHEE MOUNTAINS-WESTERN TWIN FALLS BLM-SOUTHERN HIGHLANDS-
840 PM MDT MON AUG 17 2015

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY BLM...
OWYHEE MOUNTAINS...WESTERN TWIN FALLS BLM AND SOUTHERN
HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...423... 424 AND
426...

WINDS DIMINISHING THIS EVENING WHILE HUMIDITY SLOWLY RECOVERS.
WINDS TUESDAY WILL BE LIGHTER THAN TODAY.

$$


W

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 16, 9:51 AM MDT, 4 hours 51 minutes earlier.

Area forecast discussion, Aug 16, 9:51 AM MDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
951 AM MDT SUN AUG 16 2015

.DISCUSSION...MORNING VISIBLE SATELLITE IMAGERY SHOWS ALL VALLEY
LOCATIONS IN SOUTHWESTERN IDAHO AND SOUTHEASTERN OREGON FILLED
WITH SMOKE FROM NUMEROUS WILD FIRES BURNING ACROSS THE AREA. THERE
ARE NO CLOUDS...SO EXPECT DRY WEATHER WITH HAZY SUNSHINE TODAY.
BREEZY NORTHWESTERLY WINDS CAN BE EXPECTED IN THE AFTERNOON
ACROSS EASTERN OREGON AS A SURFACE HIGH CONTINUES TO BUILD IN FROM
THE WEST. THESE BREEZY CONDITIONS WILL SPREAD INTO IDAHO LATE
THIS AFTERNOON...THOUGH MONDAY LOOKS A LITTLE MORE WINDY IN
IDAHO...WITH VERY LOW RELATIVE HUMIDITY.

&&

.AVIATION...SMOKE WILL CONTINUE TO LIMIT VISIBILITY WITH AREAS
OF MVFR CONDITIONS ACROSS SW IDAHO AND SE OREGON FOR THE UPCOMING
WEEK. LOWEST VISIBILITIES WILL OCCUR DURING THE OVERNIGHT AND
MORNING HOURS. SMOKE LAYERS ALOFT WILL OBSCURE TERRAIN AND REDUCE
SLANT RANGE VISIBILITY AS WELL. OTHERWISE CLEAR SKIES WITH WESTERLY
WINDS SURFACE AND ALOFT TO 20 KTS THROUGH 10K FEET MSL. DRY COLD
FRONT ON MONDAY WILL INCREASE WESTERLY WINDS TO 30 KTS THROUGH 10K
FEET MSL.

&&

.AIR STAGNATION...ALL VALLEY LOCATIONS ARE FILLED WITH SMOKE THIS
MORNING ACROSS SOUTHEASTERN OREGON AND SOUTHWESTERN IDAHO. THE 12Z
SOUNDING TAKEN AT BOISE SHOWS THAT TOP OF THE SURFACE INVERSION IS
ABOUT 5800 MSL...SO SMOKE WILL BE TRAPPED BELOW THAT LEVEL UNTIL
THE INVERSION BREAKS LATE THIS AFTERNOON ALLOWING MIXING HEIGHTS
TO CLIMB TO ABOUT 8000 MSL. THIS WILL ALLOW SOME OF THE SMOKE THAT
IS TRAPPED IN THE VALLEY TO BRIEFLY MIX OUT. HOWEVER...ADDITIONAL
SMOKE...ESPECIALLY FROM THE CORNET...WINDY RIDGE AND CANYON CREEK
FIRES WILL MOVE EASTWARD THROUGH THE BAKER VALLEY AND INTO THE
TREASURE AND MAGIC VALLEYS OF IDAHO THIS EVENING.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH MONDAY...A DRY NORTHWEST FLOW ALOFT
WILL REMAIN OVER THE AREA WITH AN UPPER LEVEL RIDGE OFF THE WEST
COAST AND AN UPPER LEVEL TROUGH TO OUR EAST. SKIES WILL REMAIN
CLEAR OR MOSTLY CLEAR...ALTHOUGH SKIES WILL BE OBSCURED BY SMOKE
IN THE VICINITY OF WILDFIRES. A DRY COLD FRONT WILL MOVE THROUGH
ON MONDAY...BRINGING INCREASED WINDS...ESPECIALLY TO THE UPPER
TREASURE AND WESTERN MAGIC VALLEYS WHERE 15-25 MPH WINDS WILL
DEVELOP LATE IN THE AFTERNOON. TEMPERATURES WILL AVERAGE SLIGHTLY
BELOW NORMAL.

LONG TERM...MONDAY NIGHT THROUGH SUNDAY...UPPER LEVEL RIDGE OFF
THE WEST COAST WILL KEEP REGION IN DRY NORTHWESTERLY FLOW ALOFT.
TEMPERATURES WILL WARM AHEAD OF A TROUGH DIGGING SOUTHWARD FROM
ALASKA THROUGH THURSDAY. TROUGH WILL REACH THE PACIFIC NORTHWEST
BY FRIDAY BRINGING COOLER TEMPERATURES /AROUND 10 DEGREES BELOW
NORMAL/. MOISTURE WILL BE LIMITED AS THE CENTER OF THE SYSTEM
STAYS EAST OF THE CONTINENTAL DIVIDE. BREEZY CONDITIONS EXPECTED
AS THIS SYSTEM PASSES TO THE EAST. WEAK RIDGING WORKS INTO THE
FORECAST AREA /BRINGING SLIGHTLY WARMER TEMPERATURES/ AHEAD OF
ANOTHER TROUGH DIGGING FROM THE GULF OF ALASKA SATURDAY AND
SUNDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING IDZ420-423-424-426.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...JB
AVIATION.....DG
AIR STAGNATION...JB
PREV SHORT TERM...BW PREV LONG TERM....KA

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:02 AM MDTFire Weather WatchBOIAda, Canyon, Elmore, Gem, Gooding, Jerome and 4 more7 hr

Nearby

Red Flag Warnings in Idaho, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.